Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 6, NWS Riverton, WY

May 5, 2007Big Horn County, Johnson County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at May 5, 2007, 9:30 AM MDT for Big Horn County, Johnson County, Park County, Wyoming. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2007, 9:30 AM MDT (15:30 UTC)
Expired
May 6, 2007, 2:13 AM MDT
In force
17 hr
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Johnson County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 148 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 3.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 051530
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
930 AM MDT SAT MAY 5 2007

WYZ010-052330-
/O.UPG.KRIW.HW.A.0005.070505T1800Z-070506T1800Z/
/O.NEW.KRIW.HW.W.0006.070505T1530Z-070506T1200Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
930 AM MDT SAT MAY 5 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM WILL DEEPEN OVER THE HIGH PLAINS TODAY AND
MOVE SLOWLY EASTWARD TONIGHT. NORTHERLY WINDS ARE EXPECTED TO
INTENSIFY ON THE BACKSIDE OF THIS SYSTEM ACROSS NORTHEAST JOHNSON
COUNTY...WITH NORTH WIND INCREASING TO 40 TO 50 MPH GUSTING TO 65
MPH BY MID MORNING. THESE STRONG WINDS ARE EXPECTED TO CONTINUE
THROUGH SUNDAY MORNING BEFORE DIMINISHING.

PEOPLE PLANNING TRAVEL...ESPECIALLY ALONG INTERSTATE 90...SHOULD
EXPECT STRONG CROSSWIND. MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL
ALSO REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES WHICH
COULD MAKE TRAVELING DIFFICULT. HIGH PROFILE AND LIGHTWEIGHT
VEHICLES SHOULD BE PREPARED TO USE ALTERNATE ROUTES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ004-052330-
/O.NEW.KRIW.HW.W.0006.070505T1530Z-070506T1200Z/
NORTH BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN
930 AM MDT SAT MAY 5 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT SUNDAY. 

A LOW PRESSURE SYSTEM WILL DEEPEN OVER THE HIGH PLAINS TODAY AND
MOVE SLOWLY EASTWARD TONIGHT. NORTHERLY WINDS ARE EXPECTED TO
INTENSIFY ON THE BACKSIDE OF THIS SYSTEM ACROSS FAR EASTERN PARK
COUNTY AND THE LOWER ELEVATIONS OF BIG HORN COUNTY...WITH NORTH
WIND INCREASING TO 40 TO 50 MPH GUSTING TO 65 MPH BY MID MORNING.
THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SUNDAY MORNING
BEFORE DIMINISHING.

PEOPLE PLANNING TRAVEL SHOULD EXPECT A STRONG CROSSWIND. MODERATE
TO OCCASIONALLY HEAVY RAINFALL WILL ALSO REDUCE VISIBILITIES TO
LESS THAN ONE MILE AT TIMES WHICH COULD MAKE TRAVELING DIFFICULT.
HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE PREPARED TO USE
ALTERNATE ROUTES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

SMITH
3 follow-up statements
000 
WWUS75 KRIW 052213
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT SAT MAY 5 2007

WYZ010-060600-
/O.CON.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
413 PM MDT SAT MAY 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. 

STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHEAST JOHNSON
COUNTY THROUGH TONIGHT. NORTHWEST WINDS OF 40 TO 50 MPH WILL BE
COMMON WITH GUSTS TO 65 MPH. 

PEOPLE PLANNING TRAVEL...ESPECIALLY ALONG INTERSTATE 90...SHOULD
EXPECT STRONG CROSSWIND. MODERATE TO OCCASIONALLY HEAVY RAINFALL
...OCCASIONALLY MIXED WITH SNOW...WILL ALSO REDUCE VISIBILITIES TO LESS
THAN ONE MILE AT TIMES WHICH COULD MAKE TRAVELING DIFFICULT. HIGH
PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE PREPARED TO USE
ALTERNATE ROUTES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ004-060600-
/O.CON.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/
NORTH BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN
413 PM MDT SAT MAY 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. 

STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE NORTH END OF THE
BIG HORN BASIN TONIGHT. NORTHWEST WINDS OF 30 TO 40 MPH WILL BE
COMMON WITH GUST OF 50 TO 60 MPH AT TIMES. TRAVEL...ESPECIALLY
IN HIGH PROFILE AND LIGHTWEIGHT VEHICLES...BETWEEN FRANNIE...
LOVELL...POWELL AND GREYBULL WILL BE HAMPERED BY THESE HIGH WINDS.
CHECK THE LATEST ROAD REPORT BEFORE TRAVELLING.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

TEAM RIVERTON
000 
WWUS75 KRIW 060045
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
645 PM MDT SAT MAY 5 2007

WYZ004-060145-
/O.CAN.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/
NORTH BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN
645 PM MDT SAT MAY 5 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED BELOW HIGH WIND THRESHOLDS ACROSS THE BIG
HORN BASIN THIS EVENING. NORTHWEST WIND AT 25 TO 35 MPH WILL
CONTINUE ACROSS THE AREA OVERNIGHT.  

$$

WYZ010-060845-
/O.CON.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
645 PM MDT SAT MAY 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. 

STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHEAST JOHNSON
COUNTY THROUGH TONIGHT. NORTHWEST WINDS OF 40 TO 50 MPH WILL BE
COMMON WITH GUSTS TO 65 MPH.

PEOPLE PLANNING TRAVEL...ESPECIALLY ALONG INTERSTATE 90...SHOULD
EXPECT STRONG CROSSWIND. MODERATE TO OCCASIONALLY HEAVY RAINFALL
...OCCASIONALLY MIXED WITH SNOW...WILL ALSO REDUCE VISIBILITIES
TO LESS THAN ONE MILE AT TIMES WHICH COULD MAKE TRAVELING
DIFFICULT. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE
PREPARED TO USE ALTERNATE ROUTES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 060813
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
213 AM MDT SUN MAY 6 2007


WYZ010-060915-
/O.CAN.KRIW.HW.W.0006.000000T0000Z-070506T1200Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
213 AM MDT SUN MAY 6 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING.

WINDS HAVE DECREASED BELOW HIGH WIND THRESHOLDS ACROSS THE BUFFALO
AREA EARLY THIS MORNING. NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS
TO 45 MPH WILL CONTINUE ACROSS THE AREA THIS MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at May 5, 6:04 AM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 5, 6:04 AM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
604 AM MDT SAT MAY 5 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
UPDATE...ESE UPSLOPE FLOW CONTINUES TO PUMP MOISTURE UP THE WIND
RIVER BASIN.  DAYLIGHT HAS ALLOWED ME TO SEE WEB CAM IN DUBOIS AND
LOOKS LIKE 3-4 INCHES THERE.  WENT A HEAD AND ISSUED A SNOW
ADVISORY THROUGH MIDNIGHT FOR THERE.  RAIN HAS CHANGED OVER TO SNOW
HERE AT THE OFFICE...AND IS ONLY A MATTER OF TIME BEFORE IT REACHES
RIVERTON CITY.   TWB

RAIN AND SNOW FALLING OVER THE FORECAST AREA EARLY THIS MORNING AS
UPPER LOW TRACKS TO THE SOUTHEAST THROUGH SOUTHERN UTAH. MODELS IN
GOOD AGREEMENT WITH LIFTING THIS UPPER LOW ACROSS EASTERN WYOMING
OVER THE NEXT DAY OR SO WHICH WILL BRING WINTER CONDITIONS TO THE
STATE TODAY INTO SUNDAY MORNING. WILL CONTINUE ALL ADVISORIES AND
WARNINGS FOR OUR REGION THROUGH THE DAY TODAY INTO SUNDAY. FORECAST
LOOKS TO BE IN GOOD SHAPE AND WILL NOT CHANGE MUCH IN THE SHORT
TERM. HIGH WIND WATCH STILL ON TRACK FOR NORTHEAST JOHNSON COUNTY
FOR THIS AFTERNOON. WILL LET THE DAY CREW LOOK IT OVER ONE MORE TIME
BEFORE THE WATCH GOES INTO EFFECT. TEMPERATURES WILL BE A
CHALLENGE OVER THE AREA THIS AFTERNOON AS UPPER LOW TRACKS ACROSS
THE REGION. THIS WILL BE THE MAJOR FACTOR IN WHERE WE SEE SNOWFALL
ACCUMULATIONS. WILL KEEP WITH CURRENT THINKING IN THE FORECAST AND
KEEP CURRENT SNOWFALL AMOUNTS OVER THE BIGHORNS...CASPER MOUNTAIN AND
WIND RIVER MOUNTAINS. SYSTEM WILL MOVE OUT OF THE AREA SUNDAY AND
A RIDGE OF HIGH PRESSURE BUILDS IN MONDAY. THIS SHOULD WARM THINGS
BACK UP BY MONDAY AFTERNOON. WILL CONTINUE TO WATCH THIS WINTER
STORM SYSTEM AS IT TAKES SHAPE OVER THE AREA TODAY THROUGH SUNDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY
UPPER LOW STILL INFLUENCING THE BEGINNING OF THE EXTENDED PERIOD WITH
NORTH TO NORTHEAST FLOW OVER THE CWA.  TRANSITORY RIDGE IN ITS
WAKE...WHICH QUICKLY ERODES AS A SERIES OF QUICK MOVING SHORTWAVES
TRACK ACROSS SOUTHERN CANADA AND NORTHERN CONUS.  EACH OF THESE
WILL BRING ISOLATED TO LOW SCATTERED POPS...AFTERNOON
AND EVENING THUNDERSTORMS.  GFS SHOWING A SHORTWAVE TRACKING FURTHER
SOUTH...BRINGING IT ACROSS WYOMING SATURDAY.  IF THIS HOLDS...THIS
WOULD BRING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS
THE CWA.  AS FOR THE WEDNESDAY THROUGH FRIDAY PERIOD...THE NORTH
SHOULD HAVE THE BEST CHANCE FOR ANY CONVECTION.  MUCH WARMER AIR
RETURNS IN THE EXTENDED WITH TEMPS IN THE 70S...POSSIBLY PUSHING 80
ONCE AGAIN.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNINGS...
EASTERN WIND RIVERS WY ZN 15 THIS MORNING THROUGH MIDNIGHT
TONIGHT. CASPER MOUNTAIN WY ZN 22...9 AM THIS MORNING THROUGH 6 AM
SUN. SOUTHEAST BIG HORN MTS WY ZN 9 THIS MORNING THROUGH
6 AM SUN.

SNOW ADVISORIES...
EASTERN ABSAROKA MTS...CODY FOOTHILLS AND OWL CREEK MTS WY ZNS
02..03 AND 07 THIS MORNING THROUGH MIDNIGHT TONIGHT. UPPER
WIND RIVER BASIN...LANDER FOOTHILLS AND GREEN/RATTLESNAKE MTS WY
ZNS...16...18...19 6AM THIS MORNING THROUGH MIDNIGHT TONIGHT. NATRONA
COUNTY AND CASPER AREA WY ZNS 20 AND 22...9 AM THIS MORNING THROUGH
MIDNIGHT TONIGHT.

HIGH WIND WATCH FOR NE JOHNSON COUNTY WY ZN 10 THIS AFTERNOON
THROUGH SUN AFTERNOON.

&&

SHORT TERM...TRIW
LONG TERM...TWB
Hazardous weather outlook, May 5, 4:56 AM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
456 AM MDT SAT MAY 5 2007

WYZ001>020-022>030-061400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
456 AM MDT SAT MAY 5 2007

...WINTER STORM WARNINGS FOR PORTIONS OF CENTRAL MOUNTAINS AND SNOW
ADVISORIES FOR SURROUNDING FOOTHILLS THIS MORNING THROUGH
EARLY SUNDAY...
...HIGH WIND WATCH FOR NORTHEAST JOHNSON COUNTY THIS AFTERNOON
THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
A MAJOR SPRING STORM IS EXPECTED OVER THE REGION TODAY.
PRECIPITATION IS EXPECTED TO BE MAINLY IN THE FORM OF SNOW ACROSS THE
MOUNTAINS WHERE 12 TO 16 INCHES OF SNOWFALL SHOULD OCCUR ON THE EAST
SLOPES OF THE WIND RIVER MOUNTAINS AND 15 TO 20 INCHES ON THE EAST
SLOPES OF THE BIG HORN MOUNTAINS WEST OF BUFFALO AND NORTH OF HIGHWAY
16. ACROSS THE LOWER ELEVATIONS FROM LANDER THROUGH THE GREEN AND
RATTLESNAKE MOUNTAINS TO CASPER...THE PRECIPITATION IS EXPECTED TO
CHANGE TO ALL SNOW THIS MORNING.  THERE IS STILL UNCERTAINTY WHEN THE
RAIN WILL CHANGE TO SNOW...AND THE EXACT TRACK OF THIS STORM
SYSTEM...AND BOTH OF THESE WILL GREATLY IMPACT HOW MUCH SNOW WILL
EVENTUALLY FALL. CURRENTLY IT APPEARS THAT 3 TO 8 INCHES OF SNOWFALL
SHOULD OCCUR FROM THE LANDER FOOTHILLS OVER THE GREEN MOUNTAINS INTO
THE CASPER AREA BY THIS EVENING. ELSEWHERE...1 TO 3 INCHES
COULD FALL ACROSS THE BASINS AND VALLEYS EAST OF THE DIVIDE. IN
ADDITION TO THE SNOW...STRONG NORTH WINDS ARE EXPECTED THIS
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVER JOHNSON
COUNTY WHERE SUSTAINED WINDS WILL INCREASE TO 40 TO 50 MPH WITH GUSTS
TO 65 MPH. THE STRONG NORTH WINDS...COMBINED WITH THE HEAVY WET
SNOW...WILL GREATLY REDUCE VISIBILITIES ON AREA ROADWAYS. PEOPLE THAT
WILL BE SPENDING TIME OUTDOORS TODAY SHOULD PREPARE FOR A TREND
TOWARD MUCH COOLER AND WETTER CONDITIONS THROUGH THE DAY THAN THEY
HAVE BEEN EXPERIENCING FOR THE PAST FEW DAYS. PLEASE STAY TUNED FOR
THE LATEST INFORMATION ON THIS SIGNIFICANT WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WINTER STORM SYSTEM TO MOVE OUT OF THE AREA SUNDAY WITH A RETURN TO
WARMER CONDITIONS ACROSS THE STATE AS HIGH PRESSURE BUILDS BACK INTO
THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND WIND GUSTS
EXCEEDING 40 MPH. THANK YOU.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.